Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 640, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2011, 6:25 PM CDT for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 20, 2011, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS54 KJAN 202325
SVRJAN
MSC021-049-149-210015-
/O.NEW.KJAN.SV.W.0640.110820T2325Z-110821T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTH CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NEWMAN MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UTICA...REGANTON AND ROCKY SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3205 9058 3205 9073 3198 9072 3200 9089
3215 9096 3230 9069 3218 9053
TIME...MOT...LOC 2326Z 043DEG 11KT 3217 9068
$$
402 follow-up statements
283
WWUS54 KJAN 202346
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT SAT AUG 20 2011
MSC049-202356-
/O.CAN.KJAN.SV.W.0640.000000T0000Z-110821T0015Z/
HINDS MS-
646 PM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HINDS COUNTY IS
CANCELLED...
LAT...LON 3216 9073 3205 9072 3205 9073 3198 9072
3200 9089 3215 9096 3228 9073
TIME...MOT...LOC 2346Z 056DEG 18KT 3212 9079
$$
MSC021-149-210015-
/O.CON.KJAN.SV.W.0640.000000T0000Z-110821T0015Z/
WARREN MS-CLAIBORNE MS-
646 PM CDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN CLAIBORNE AND SOUTH CENTRAL WARREN COUNTIES...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REGANTON MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3216 9073 3205 9072 3205 9073 3198 9072
3200 9089 3215 9096 3228 9073
TIME...MOT...LOC 2346Z 056DEG 18KT 3212 9079
$$
40892
WWUS54 KJAN 210007
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SAT AUG 20 2011
MSC021-149-210016-
/O.EXP.KJAN.SV.W.0640.000000T0000Z-110821T0015Z/
WARREN MS-CLAIBORNE MS-
707 PM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAIBORNE AND
SOUTH CENTRAL WARREN COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AS IT CROSSED ROCKY SPRINGS AND APPEARS TO BE BELOW SEVERE LIMITS.
EVEN THOUGH LIGHTNING STRIKES AND BRIEF HEAVY RAINS CONTINUE...THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3216 9073 3205 9072 3205 9073 3198 9072
3200 9089 3215 9096 3228 9073
TIME...MOT...LOC 0006Z 056DEG 18KT 3206 9089
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:45 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 20, 3:45 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SAT AUG 20 2011
.DISCUSSION...UPPER LEVEL RIDGE IS BREAKING DOWN AND GIVING WAY TO
PERTURBED NORTHWEST FLOW ALOFT THIS AFTERNOON...A LITTLE AHEAD OF
SCHEDULE. THE RESULT OF THIS ATMOSPHERIC EVOLUTION IS THAT A CLUSTER
OF STORMS AROUND MEMPHIS LATE THIS MORNING HAS BEEN ABLE TO SURVIVE
AND MOVE SOUTHEAST TO THE HIGHWAY 82 CORRIDOR EAST OF INTERSTATE 55
(AS OF THE TIME OF THIS WRITING). INSTABILITY IN THAT CORRIDOR IS
RUNNING ABOVE 3000 J/KG ML CAPE...WHICH IS QUITE HIGH WITH A LITTLE
DRY MID LEVEL AIR ALLOWING FROM ADDITIONAL GUSTY WIND POTENTIAL. THE
HWO MENTIONS THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE MAIN RISK FOR AREAS MAINLY NORTH OF INTERSTATE TWENTY AND
EAST OF THE MS RIVER THROUGH EARLY THIS EVENING. CONSIDERING
INCREASE IN ISOLATED CONVECTION ACROSS THE ENTIRE REGION IT IS QUITE
POSSIBLE TO GET A STRONG STORM THROUGH EARLY THIS EVENING OUTSIDE OF
MAIN AREA MENTIONED ABOVE...AND WE WILL UPDATE THE HWO IF NEED BE.
THINKING IS THAT A MAJORITY OF THE EARLY EVENING CONVECTION WILL
DISSIPATE BY LATE EVENING...BUT THE EVOLVING NORTHWEST FLOW SCENARIO
IN THE UPPER LEVELS OF THE ATMOSPHERE SHOULD INSTIGATE AN OVERNIGHT
THUNDERSTORM COMPLEX THAT SHOULD PASS MAINLY TO OUR NORTH THROUGH
EARLY SUNDAY. BUT AT LEAST THE SOUTHERN FRINGE OF THIS ACTIVITY
COULD AFFECT NORTHERN ZONES DURING THIS TIME SO HAVE HELD ON TO
OVERNIGHT POPS THERE. NO REASON TO THINK THAT SEVERE WEATHER WILL BE
A HUGE RISK WITH LATE NIGHT CONVECTION...BUT STRONG STORMS WITH
BRIEF GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.
FOR TOMORROW THE AIRMASS WILL GENERALLY TEND TO REMAIN HOT AND
HUMID...ALTHOUGH MORNING CLOUDS...OUTFLOW BOUNDARIES...AND MAYBE
EVEN A LITTLE RAIN (IN THE NORTH) PRESENT QUESTION MARKS ABOUT
PRECISE LEVEL OF HEAT. AS SAID...MORNING ACTIVITY SUNDAY IS KIND OF
A QUESTION MARK...BUT I DO ANTICIPATE THAT THE COMBINATION OF
OUTFLOW BOUNDARIES AND PERTURBED NORTHWEST FLOW SHOULD EVENTUALLY
RESULT IN SCATTERED STORMS (AND MAYBE A STORM CLUSTER OR TWO)
EVOLVING ACROSS THE ENTIRE REGION FROM THE AFTERNOON AND INTO THE
EVENING. SOME OF THIS ACTIVITY COULD BE INTENSE AGAIN...ALTHOUGH IT
IS HARD TO SAY HOW MUCH INSTABILITY (A CRITICAL FACTOR) WILL BE
AVAILABLE FOR CONVECTION SINCE TIMING OF INITIATION IS UP IN THE AIR
RIGHT NOW.
MODELS GENERALLY SUGGEST DRY AIR IN THE MIDLEVELS IN THE WAKE OF A
DISTURBANCE TRIGGERING TOMORROW'S ACTIVITY WILL MOVE DOWN INTO THE
REGION LATE SUNDAY NIGHT AND INTO MONDAY...WHICH SHOULD EVENTUALLY
EITHER LIMIT STORM CHANCES TO SOUTH OF I-20 OR END DECENT STORM
CHANCES EVERYWHERE. IT DOES NOT REALLY LOOK TO BE ANY KIND OF COLD
FRONT COMING IN...DESPITE WIND SHIFT TO THE NORTH...AND HIGHS WILL
STILL BE ABOVE NORMAL MONDAY INTO TUESDAY ALTHOUGH HUMIDITY LEVELS
SHOULD BE AT LEAST SLIGHTLY LOWER.
AS FOR THE HEAT THROUGH THE NEXT 24 HOURS...SOMEWHAT REVISED
THINKING CONSIDERING ONGOING AND ANTICIPATED CONVECTION MAKES IT
SEEM LESS PROBABLE HEAT ADVISORY CRITERIA WILL BE MET EAST OF
I-55...ALTHOUGH STILL PROBABLE WEST OF I-55 (AND ESPECIALLY WEST OF
THE MS RIVER). THEREFORE...THE INHERITED HEAT ADVISORY FOR WILL GO
EVERYWHERE THROUGH THE REMAINDER OF THE AFTERNOON...BUT THEN WILL BE
LIMITED MAINLY WEST OF A GRENADA...TO JACKSON...TO MEADVILLE
MISSISSIPPI LINE TONIGHT THROUGH TOMORROW AFTERNOON. /BB/
&&
.PREV DISCUSSION... /ISSUED 412 AM CDT SAT AUG 20 2011/
MONDAY THROUGH FRIDAY...
A HOT AND HUMID REGIME WITH HIGH HEAT STRESS WILL CONTINUE THROUGH
THE PERIOD. THE PATTERN WILL BECOME CONDUCIVE FOR A MORE ACTIVE
CONVECTIVE SETUP BY THE MIDDLE OF THE WORK WEEK. THE LONG TERM MODELS
AND ENSEMBLES GENERALLY AGREE FOR THE SUBTROPICAL RIDGE AXIS OVER THE
ARKLAMISS TO GRADUALLY BREAK DOWN...WITH A GENERAL MID LEVEL WEAKNESS
SETTING UP BY MID WEEK. A WEAK COLD FRONT WILL COME THROUGH THE
REGION ON FRIDAY.
ALL GUIDANCE POINTS TO TEMPERATURES REMAINING ABOVE NORMAL OVER THE
FORECAST AREA AS THE THERMAL RIDGE WITH 850MB TEMPS IN THE 20-23C
RANGE HOLDS IN PLACE...RESULTING IN HIGH TEMPERATURES IN THE MID TO
UPPER 90S WITH A FEW READINGS PEAKING AROUND 100F IN THE WEST.
AS FAR AS TEMPS ARE CONCERNED...WENT WITH A BLEND OF MEX MOS AND GFS
ENSEMBLE MEAN WHICH GIVES MAINLY MID TO UPPER 90S...BUT A FEW
LOCATIONS MAY REACH AROUND 100 DURING THE PERIOD. DEPENDING ON THE
RESULTING SETUP TEMPS MAY BECOME A LITTLE WARMER THAN FORECAST.
EXPECT THAT HEAT ADVISORIES MAY CONTINUE TO BE NECESSARY FOR
PORTIONS OF THE ARKLAMISS.
THE GFS HAS BEEN FAIRLY CONSISTENT IN SHOWING A SIGNIFICANT
SHORTWAVE TROUGH IN NORTHWEST FLOW APPROACHING THE FORECAST AREA BY
WEDNESDAY. IF THE GFS SCENARIO TAKES PLACE...THEN WOULD EXPECT A
GREATER LIKELIHOOD FOR ORGANIZED AND POTENTIALLY STRONG TO SVR TSTM
ACTIVITY. A WEAK FRONT WILL COME THROUGH THE REGION ON FRIDAY.
THE GFS HAS EASED UP SOME ON RAIN CHANCES FOR WEDNESDAY THROUGH
FRIDAY. SO HAVE GONE TOWARD THE HIGHER END OF ENSEMBLE POP GUIDANCE.
WILL HOLD OFF ON THE MENTION OF SEVERE STORMS FOR WEDNESDAY...BUT
KEEP THE MENTION OF HEAT INDICES AND THE POSSIBLE NEED FOR HEAT
ADVISORIES FOR THE PERIOD./17/
&&
.AVIATION...AN OUTFLOW BOUNDARY ASSOCIATED WITH A DISSIPATED MCS MAY
DROP SOUTH TO THE HIGHWAY 82 CORRIDOR AND SET OFF ISOLATED TO
SCATTERED STORMS MAINLY EAST OF THE MISSISSIPPI RIVER. THIS ACTIVITY
MAY SPREAD TO VCTY OF JAN AND MEI BEFORE DISSIPATING. OTHERWISE...
SCATTERED CU AROUND 5000FT WITH VFR CONDITIONS WILL PREVAIL THIS
AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY AS A HOT RIDGE
OF HIGH PRESSURE REMAINS LOCKED IN OVER THE FORECAST AREA. DIURNAL
ISOLATED TSTM ACTIVITY WILL BE MOST LIKELY TO OCCUR ALONG THE
HIGHWAY 82 CORRIDOR THIS AFTERNOON AND EVENING. A GREATER CHANCE FOR
TSTMS COULD DEVELOP IN THE GWO-GTR REGION SUNDAY AFTERNOON. ELSE...
TYPICAL PATCHY AREAS OF MORNING FOR AND MVFR/TEMPO IFR RESTRICTIONS
CAN BE EXPECTED UNTIL SHORTLY AFTER SUNRISE AGAIN SUNDAY MORNING.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 75 98 / 17 25 26 13
MERIDIAN 72 95 73 98 / 18 31 23 10
VICKSBURG 74 98 73 98 / 15 20 29 15
HATTIESBURG 75 97 76 99 / 11 21 21 19
NATCHEZ 75 97 74 96 / 12 17 23 20
GREENVILLE 76 98 75 98 / 27 25 23 10
GREENWOOD 75 95 74 98 / 25 29 18 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ029>033-037>039-
043>046-048>052-054>058-062>066-072>074.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>028-
034>036-040>042-047-053-059>061.
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.
&&
50/22/17Hazardous weather outlook, Aug 20, 3:14 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT SAT AUG 20 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-212015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH SUNDAY. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ029>033-037>039-043>046-048>052-054>058-062>066-072>074-212015- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 20, 4:18 PM CDT, 2 hours 7 minutes before
MSZ019-034-035-202150- WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS- 418 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 418 PM CDT SAT AUG 20 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF INVERNESS AT 418 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHWESTERN SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3318 9051 3312 9077 3337 9082 3342 9061 TIME...MOT...LOC 2118Z 345DEG 6KT 3331 9069 BYB
Special weather statement, Aug 20, 4:22 PM CDT, 2 hours 3 minutes before
MSZ059-060-202150- ADAMS MS-JEFFERSON MS- 422 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 422 PM CDT SAT AUG 20 2011 ...STRONG STORM MOVING SOUTHWEST TOWARD STANTON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF STAMPLEY AT 421 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN JEFFERSON AND NORTHEASTERN ADAMS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 9139 3168 9140 3181 9111 3167 9107 TIME...MOT...LOC 2121Z 064DEG 11KT 3166 9119 40
Special weather statement, Aug 20, 4:22 PM CDT, 2 hours 3 minutes before
ARZ075-LAZ009-MSZ034-040-202150-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-
422 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT SAT AUG 20 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF GASSOWAY AT
422 PM CDT...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN CHICOT COUNTIES...AND NORTHEASTERN EAST CARROLL PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3311 9131 3315 9111 3291 9100 3286 9126
3295 9128 3297 9128 3298 9127 3299 9127
3300 9126 3301 9129
TIME...MOT...LOC 2122Z 345DEG 6KT 3304 9118
BYBLocal storm report, Aug 20, 5:16 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM LIGHTNING GRENADA 33.78N 89.81W
08/20/2011 GRENADA MS EMERGENCY MNGR
LIGHTNING STRUCK A HOTEL ON FRONTAGE ROAD. POWER OUTAGES
ALSO REPORTED.
0325 PM TSTM WND DMG GRENADA 33.78N 89.81W
08/20/2011 GRENADA MS EMERGENCY MNGR
TREE FELL ON A HOUSE ON KERSHAW STREET. HOUSE SUSTAINED
BAD DAMAGE.
0325 PM TSTM WND DMG GRENADA 33.78N 89.81W
08/20/2011 GRENADA MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN IN THE CENTRAL, NORTHERN
AND EASTERN PARTS OF THE CITY OF GRENADA. SOME OF THOSE
LOCATIONS WERE VANCE LAKE VIEW, COLLEGE STREET, CHERRY
STREET, MEADOWBROOK, SCENIC LOOP 333 AND LEVEE STREET.
&&
JFAIRLYSpecial weather statement, Aug 20, 5:30 PM CDT, 55 minutes before
MSZ049-202300- RANKIN MS- 530 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT SAT AUG 20 2011 ...GUSTY THUNDERSTORM CENTERED BETWEEN PELAHATCHIE AND BRANDON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUST WAS LOCATED 4 MILES WEST OF PELAHATCHIE AT 530 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3209 8987 3220 9010 3242 8992 3233 8973 TIME...MOT...LOC 2230Z 029DEG 8KT 3230 8988 BYB
Special weather statement, Aug 20, 6:13 PM CDT, 12 minutes before
LAZ008-009-202350- EAST CARROLL LA-WEST CARROLL LA- 613 PM CDT SAT AUG 20 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT SAT AUG 20 2011 ...STRONG STORM PASSING WEST OF TRANSYLVANIA...MOVING SOUTH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF TRANSYLVANIA AT 612 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL WEST CARROLL AND SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3254 9118 3254 9143 3280 9139 3278 9118 TIME...MOT...LOC 2312Z 005DEG 11KT 3270 9130 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:41 PM CDT | Special Weather Statement | JAN | Clay, Webster | 59 min |
| Aug 20, 2:48 PM CDT | Special Weather Statement | JAN | Grenada | 62 min |
| Aug 20, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 59 min |
| Aug 20, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 37 min |
| Aug 20, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 47 min |
| Aug 20, 3:41 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 20, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 44 min |
| Aug 20, 4:02 PM CDT | Special Weather Statement | JAN | Holmes | 43 min |
| Aug 20, 4:06 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Aug 20, 4:18 PM CDT | Special Weather Statement | JAN | Humphreys | 32 min |
| Aug 20, 4:22 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Aug 20, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 32 min |
| Aug 20, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 29 min |
| Aug 20, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 34 min |
| Aug 20, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Aug 20, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 47 min |
| Aug 20, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Aug 20, 5:30 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.